Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 60, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 13, 2008, 3:08 PM CDT for 5 parishes in Louisiana. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2008, 3:08 PM CDT (20:08 UTC)
- Expired
- Sep 13, 2008, 4:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA
The radar
The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 3:35 PM CDT | TORNADO | 3 Sw Hall Summit, LA | SEVERAL TREES WERE SNAPPED AND KNOCKED OVER ALONG A STRETCH ALONG STATE ROUTE 783 BETWEEN EDGEFIELD AND HALL SUMMIT. THE PATH WAS EF0 DAMAGE ABOUT 40 YARDS WIDE AND .25 MILES LONG. |
| Sep 13, 3:40 PM CDT | FUNNEL CLOUD | 3 W Ringgold, LA | SHERIFFS OFFICE REPORTS A FUNNEL CLOUD JUST TO THE WEST OF RINGGOLD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 9:40 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 132008
TORSHV
LAC013-031-069-081-085-132100-
/O.NEW.KSHV.TO.W.0060.080913T2008Z-080913T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
SOUTHEASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
NORTHWESTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
RED RIVER PARISH IN NORTHWEST LOUISIANA...
NORTH CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 400 PM CDT
* AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 23 MILES SOUTH
OF COUSHATTA...OR ABOUT 19 MILES WEST OF NATCHITOCHES...MOVING
NORTH AT 60 MPH.
* THE TORNADO WILL BE NEAR...
COUSHATTA BY 325 PM CDT...
RINGGOLD BY 350 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
LAT...LON 3165 9353 3224 9348 3224 9347 3224 9342
3225 9341 3231 9342 3237 9340 3239 9343
3241 9341 3234 9299 3162 9332
TIME...MOT...LOC 2008Z 192DEG 54KT 3174 9340
$$
132 follow-up statements
000
WWUS54 KSHV 132026
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT SAT SEP 13 2008
LAC085-132035-
/O.CAN.KSHV.TO.W.0060.000000T0000Z-080913T2100Z/
SABINE LA-
325 PM CDT SAT SEP 13 2008
...THE TORNADO WARNING FOR NORTH CENTRAL SABINE PARISH IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
LAT...LON 3194 9348 3224 9348 3224 9341 3225 9341
3228 9341 3231 9342 3236 9340 3240 9342
3238 9323 3237 9322 3234 9299 3188 9321
TIME...MOT...LOC 2025Z 192DEG 54KT 3199 9334
$$
LAC013-031-069-081-132100-
/O.CON.KSHV.TO.W.0060.000000T0000Z-080913T2100Z/
BIENVILLE LA-DE SOTO LA-RED RIVER LA-NATCHITOCHES LA-
325 PM CDT SAT SEP 13 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHWESTERN NATCHITOCHES...RED RIVER...EAST CENTRAL DE SOTO AND
SOUTHWESTERN BIENVILLE PARISHES...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR COUSHATTA...OR
ABOUT 20 MILES NORTHWEST OF NATCHITOCHES...MOVING NORTH AT 60 MPH.
THE TORNADO WILL BE NEAR...
EDGEFIELD BY 330 PM CDT...
MARTIN BY 335 PM CDT...
HALL SUMMIT BY 340 PM CDT...
RINGGOLD AND 6 MILES WEST OF CASTOR BY 345 PM CDT...
JAMESTOWN BY 350 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
LAT...LON 3194 9348 3224 9348 3224 9341 3225 9341
3228 9341 3231 9342 3236 9340 3240 9342
3238 9323 3237 9322 3234 9299 3188 9321
TIME...MOT...LOC 2025Z 192DEG 54KT 3199 9334
$$
13000
WWUS54 KSHV 132038
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT SAT SEP 13 2008
LAC031-069-132045-
/O.CAN.KSHV.TO.W.0060.000000T0000Z-080913T2100Z/
DE SOTO LA-NATCHITOCHES LA-
335 PM CDT SAT SEP 13 2008
...THE TORNADO WARNING FOR NORTHWESTERN NATCHITOCHES AND EXTREME EAST
CENTRAL DE SOTO PARISHES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT SHOWED STRONG
ROTATION WITH A THUNDERSTORM JUST NORTH OF COUSHATTA LOUISIANA.
THIS STORM SHOULD PASS JUST TO THE WEST OF HALL SUMMIT BUT GIDDENS...
WOODARDVILLE AND RINGGOLD WILL BE IN THE PATH OF THIS TORNADO. THIS
STORM CONTINUES TO MOVE NORTH NEAR 60 MPH.
TAKE COVER IMMEDIATELY IF YOU LIVE NEAR THE PATH OF THIS TORNADO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
LAT...LON 3207 9345 3224 9348 3224 9341 3231 9342
3236 9340 3239 9341 3239 9329 3238 9323
3236 9320 3236 9310 3203 9322
TIME...MOT...LOC 2035Z 184DEG 57KT 3217 9335
$$
LAC013-081-132100-
/O.CON.KSHV.TO.W.0060.000000T0000Z-080913T2100Z/
BIENVILLE LA-RED RIVER LA-
335 PM CDT SAT SEP 13 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
RED RIVER AND SOUTHWESTERN BIENVILLE PARISHES...
NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT SHOWED STRONG
ROTATION WITH A THUNDERSTORM JUST NORTH OF COUSHATTA LOUISIANA.
THIS STORM SHOULD PASS JUST TO THE WEST OF HALL SUMMIT BUT GIDDENS...
WOODARDVILLE AND RINGGOLD WILL BE IN THE PATH OF THIS TORNADO. THIS
STORM CONTINUES TO MOVE NORTH NEAR 60 MPH.
TAKE COVER IMMEDIATELY IF YOU LIVE NEAR THE PATH OF THIS TORNADO.
THE TORNADO WILL BE NEAR...
RINGGOLD AND 8 MILES WEST OF JAMESTOWN BY 345 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
LAT...LON 3207 9345 3224 9348 3224 9341 3231 9342
3236 9340 3239 9341 3239 9329 3238 9323
3236 9320 3236 9310 3203 9322
TIME...MOT...LOC 2035Z 184DEG 57KT 3217 9335
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 13, 3:06 PM CDT, 2 minutes earlier.
Area forecast discussion, Sep 13, 3:06 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT SAT SEP 13 2008
.DISCUSSION...
SATELLITE IMAGERY PUTS THE CENTER OF T.S. IKE RIGHT OVER
KTYR...W/TROPICAL STORM FORCE WINDS COVERING MUCH OF NE TEXAS.
EXPECT THESE TO TRANSLATE NNE W/THE STORM...DROPPING BELOW CRITERIA
AFTER 05Z...TAPERING OFF TO WIND ADVISORY CRITERIA 06Z-12Z. OUTER
BANDS OVER THE EASTERN FA PRODUCING ISOLATED EMBEDDED TORNADIC
ACTIVITY...W/LAPS ANALYSIS SHOWING BEST 01KM HELICITIES OVER THE
EASTERN AND NORTHERN PORTIONS OF THE FOUR-STATE AREA. WE/LL INCLUDE
A SEVERE MENTION IN THE GRIDS TO COVER THIS THROUGH TONIGHT. LATEST
MPE ESTIMATES HAVE BEEN FAIRLY LOW W/THESE BANDS...BUT EXPECT
HEAVIER QPE/S NEARER TO THE CORE AS IT MOVES NORTH. THUS...WE/LL
CONTINUE THE FFA THRU 09Z SUNDAY. OTHERWISE...IKE EXITS NE LATE
TONIGHT...FOLLOWED BY A SCOURING COLD FRONT SUNDAY AND RESULTING IN
COOL...DRY N-NE FLOW INTO THE EXTENDED.
&&
.AVIATION...
POOR FLYING CONDITIONS WILL CONTINUE ACROSS AREA TERMINALS THROUGH
MUCH OF SATURDAY. EXPECT MVFR FLIGHT CATEGORIES AT BEST...AS IKE
CONTINUES TO TRACK ACROSS THE FORECAST AREA. WIDESPREAD IFR CIGS
AND VSBYS WILL BE POSSIBLE THOUGH...AS CONVECTION CONTINUES TO BE
EMBEDDED WITHIN SPIRAL BANDS. TROPICAL STORM FORCE WINDS CAN BE
ANTICIPATED WELL INLAND. ISOLATED TORNADOES WILL BE POSSIBLE NE AND
E OF WHERE IKES CENTER TRACKS. AIR TRAFFIC AROUND KELD AND KMLU
WILL SEE THE GREATEST RISK FROM TORNADIC ACTIVITY INTO THE EVENING
HOURS. /BUTTS/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 85 64 79 58 / 90 20 0 0 0
MLU 74 84 63 79 57 / 90 40 0 0 0
DEQ 72 83 56 80 52 / 100 0 0 0 0
TXK 71 84 60 79 55 / 100 0 0 0 0
ELD 73 83 60 79 55 / 90 30 0 0 0
TYR 71 87 60 80 56 / 60 0 0 0 0
GGG 72 85 60 79 55 / 70 0 0 0 0
LFK 74 88 65 81 58 / 60 30 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: ARZ070.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>072.
TROPICAL STORM WIND WARNING FROM 7 PM THIS EVENING TO MIDNIGHT
CDT TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-071-072.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-071-072.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ARZ073.
LA...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: LAZ001>003-010.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: LAZ001>003-010.
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: LAZ005-006-013-014-021.
TROPICAL STORM WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: LAZ004-011-012-017>020-022.
WIND ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
THE FOLLOWING ZONES: LAZ004-011-012-017>020-022.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: OKZ077.
TROPICAL STORM WIND WARNING FROM 7 PM THIS EVENING TO MIDNIGHT
CDT TONIGHT FOR THE FOLLOWING ZONES: OKZ077.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>153.
TROPICAL STORM WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ165>167.
WIND ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
THE FOLLOWING ZONES: TXZ165>167.
&&
21/44Hazardous weather outlook, Sep 13, 12:00 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT SEP 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HURRICANE IKE WILL CONTINUE TO WEAKEN AND MOVE NORTH ACROSS EAST TEXAS THIS AFTERNOON AND TONIGHT. IKE WILL FURTHER WEAKEN TO A TROPICAL STORM EARLY THIS AFTERNOON. GIVEN THE LARGE WIND FIELD AROUND THE CENTER OF CIRCULATION...A LARGE AREA OF TROPICAL STORM FORCE WINDS REMAIN ACROSS MUCH OF EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH FREQUENT GUSTS POSSIBLY NEARING AS HIGH AS 70 MPH. WIDESPREAD TREE...POWER LINE...AND SOME STRUCTURAL DAMAGE WILL BE LIKELY OVER EAST TEXAS AND NORTH LOUISIANA...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AREAWIDE THIS AFTERNOON NEAR AND EAST OF THE CENTER OF CIRCULATION. ANY TORNADOES THAT DO SPAWN WILL BE RAIN WRAPPED AND FAST MOVING... THUS AREA RESIDENTS MAY HAVE VERY LITTLE IF ANY WARNING TO PREPARE FOR THESE POSSIBILITIES. IN ADDITION TO THE DAMAGING WIND AND ISOLATED TORNADO THREAT...HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL EXIST THIS AFTERNOON AND TONIGHT OVER ALL OF THE FOUR STATE REGION. RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF UP TO 6 INCHES... WILL BE POSSIBLE OVER ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA... ADJACENT SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA. AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF 4 INCHES...WILL BE POSSIBLE FARTHER EAST ACROSS SOUTHCENTRAL ARKANSAS AND THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA. THE DAMAGING WIND...ISOLATED TORNADO...AND HEAVY RAIN THREAT WILL BEGIN TO DIMINISH LATE TONIGHT AS IKE WEAKENS CONSIDERABLY AS IT MOVES INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTH LOUISIANA SUNDAY MORNING...ALONG AND AHEAD OF A COLD FRONT WHICH WILL SHIFT SOUTHEAST INTO THE REGION BEHIND THE REMNANTS OF IKE AS HE ACCELERATES NORTHEAST INTO THE MID MISSISSIPPI AND OHIO VALLEY. BRIEF HEAVY RAINFALL AND AN ISOLATED FLASH FLOOD THREAT WILL EXIST MAINLY OVER PORTIONS OF NORTH LOUISIANA SUNDAY...BUT COOLER AND DRIER AIR WILL HELP TAPER THESE SHOWERS AND ISOLATED THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST DURING THE DAY. LOOK FOR ANY RESIDUAL SHOWERS TO DIMINISH ACROSS NORTH LOUISIANA SUNDAY NIGHT...WITH DRY AND MILD CONDITIONS EXPECTED THROUGHOUT MUCH OF THIS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 44
In the hours before
Local storm report, Sep 13, 1:37 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FUNNEL CLOUD 1 ESE OLLA 31.89N 92.22W
09/13/2008 LA SALLE LA PUBLIC
SPOTTER REPORTS A FUNNEL CLOUD NEAR THE AIRPORT IN OLLA.
&&
18Local storm report, Sep 13, 1:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD 4 WNW CLARKS 32.05N 92.21W
09/13/2008 CALDWELL LA TRAINED SPOTTER
FUNNEL CLOUD, POSSIBLY A TORNADO, REPORTED NEAR BUTLER
BRIDGE RD BY A TRAINED SPOTTER.
&&
18Local storm report, Sep 13, 1:56 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TROPICAL STORM 2 N JACKSONVILLE 31.99N 95.26W
09/13/2008 CHEROKEE TX TRAINED SPOTTER
MEASURED WIND SPEED OF 42 MPH GUSTING TO 61 MPH.
&&
04Local storm report, Sep 13, 2:04 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TROPICAL STORM FARMERVILLE 32.77N 92.40W
09/13/2008 UNION LA LAW ENFORCEMENT
UNION SHERIFFS OFFICE REPORTED 2 PEOPLE FREED AFTER BEING
TRAPPED UNDER A FALLEN TREE.
&&
18Local storm report, Sep 13, 2:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD 8 W COLUMBIA 32.10N 92.21W
09/13/2008 CALDWELL LA EMERGENCY MNGR
SHERIFF DEPUTY REPORTED A FUNNEL CLOUD ABOUT 2 MILES EAST
OF THE COMMUNITY OF COTTON PLANT ON HWY 126.
0231 PM TROPICAL STORM 3 WSW SHREVEPORT 32.45N 93.84W
09/13/2008 CADDO LA ASOS
56 MPH WIND GUST OBSERVED AT THE SHREVEPORT NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
18Local storm report, Sep 13, 2:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FUNNEL CLOUD 5 W STERLINGTON 32.69N 92.15W
09/13/2008 UNION LA LAW ENFORCEMENT
UNION PARISH SHERIFFS OFFICE REPORTED A FUNNEL CLOUD
ABOUT 2 MILES TO THE EAST OF ROCKY BRANCH.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 10:27 AM CDT | Tornado Warning | SHV | Bienville, Bossier, Webster | 33 min |
| Sep 13, 12:13 PM CDT | Tornado Warning | SHV | Jackson, Lincoln | 32 min |
| Sep 13, 12:47 PM CDT | Tornado Warning | SHV | Claiborne, Lincoln, Union | 28 min |
| Sep 13, 1:04 PM CDT | Tornado Warning | SHV | Caldwell, LaSalle | 41 min |
| Sep 13, 1:31 PM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita, Union | 44 min |
| Sep 13, 2:11 PM CDT | Tornado Warning | SHV | Caldwell, Ouachita, Union | 49 min |
| Sep 13, 2:56 PM CDT | Tornado Warning | SHV | Ouachita, Union | 34 min |
| Sep 13, 3:51 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Claiborne, Webster | 39 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.